Illinois, 2011Flood in Illinois, September 26, 2011
September 26, 2011 · NWS LOT · 1 event in 1 county or zone
Heavy rain fell across northern Illinois which caused flooding in some areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain fell across northern Illinois which caused flooding in some areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 26, 8:18 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 26, 8:18 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
918 AM CDT MON SEP 26 2011
.DISCUSSION...
352 AM CDT
MAIN CONCERNS ARE WITH GOOD SWATH OF PRECIP WHICH IS MOVING
THROUGH THE CWA AS WELL AS PRECIP/CLOUD TRENDS OVER THE NEXT
COUPLE OF DAYS WITH UPPER LEVEL LOW TO MAKE LITTLE IF ANY
PROGRESS OUT OF THE AREA.
LATEST RADAR IMAGERY SHOWING LARGE PRECIP SHIELD EXTENDING ACROSS
PORTIONS OF NORTHEAST ILLINOIS NORTH THROUGH WISCONSIN AND MUCH OF
THE SOUTHERN HALF OF THE LAKE AS PERSISTENT UPPER LEVEL LOW
CONTINUES TO SPIRAL ACROSS THE REGION. LATEST TRENDS WITH
OBSERVATIONS/RAINFALL AMOUNTS CONTINUE TO REMAIN IN LINE WITH
PREVIOUS FORECAST OF THE POTENTIAL FOR MODERATE TO HEAVY RAINFALL
FOR PORTIONS OF THE CWA...AS SEVERAL POINTS IN THE CWA CONTINUE TO
REPORT HEAVY RAINFALL. THIS IS ONGOING AS LARGES SCALE FORCING FOR
ASCENT SHIFTS THROUGH THE CWA AS POTENT SHORTWAVE TROUGH WRAPS
AROUND THIS UPPER LEVEL CENTER. AS THIS WAVE CONTINUES...AXIS OF
HIGHEST QPF CURRENTLY EXTENDING FROM PONTIAC NORTHEAST TO WAUKEGAN
WILL CONTINUE TO SHIFT WEST/NORTHWEST WITH TIME THROUGH EARLY THIS
MORNING. LATEST RUC IS INDICATING SOME VERY WEAK INSTABILITY
OVERHEAD WITH LATEST RUC/SREF GUIDANCE INDICATING THAT THIS
INSTABILITY WILL SLOWLY WRAP AROUND FROM THE SOUTHEAST...BUT WITH
BEST INSTABILITY AXIS STAYING WELL TO THE EAST. SO WITH THESE
TRENDS/SHORT RANGE GUIDANCE...FEEL THAT BEST CHANCES FOR SOME
THUNDER COULD OCCUR THROUGH THE MORNING TIME FRAME. ALTHOUGH
FORECAST SOUNDINGS SHOWING STEEP LOW LEVEL LAPSE RATES WITH WEAK
INSTABILITY OVERALL REMAINING IN THE COLUMN INTO THIS EVENING.
DESPITE THIS...HAVE OPTED TO KEEP THUNDER OUT OF THE FORECAST
BEYOND THIS MORNING DUE TO WEAK NATURE OF INSTABILITY.
CURRENT DRY SLOT SEEN PUSHING ITS WAY NORTHWARD THROUGH PORTIONS
OF INDIANA WILL CONTINUE THIS NORTHWARD AND EVENTUALLY
NORTHWESTWARD PROGRESSION EARLY THIS MORNING THROUGH THE REMAINING
OF THE MORNING...SLOWLY WRAPPING BACK AROUND THROUGH THE CWA. WHAT
THIS WILL RESULT IN IS SOME DRYING CONDITIONS ACROSS THE EASTERN
HALF OF THE CWA WHILE FORCING FOR ASCENT RESULTS IN A CONTINUED
WET TREND ACROSS THE REMAINING WESTERN HALF OF THE CWA INTO THE
AFTERNOON. HOW MUCH DRIER AIR WILL WORK ITS WAY IN IS STILL IN
QUESTION...WITH THE POSSIBILITY OF A DRY AFTERNOON ACROSS MUCH OF
THE CWA AS SOME HIGH RESOLUTION GUIDANCE INDICATING THAT MORE
DRYING COULD OCCUR. MOISTURE BEGINS TO WRAP ITS WAY BACK NORTHEAST
INTO MUCH OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA TONIGHT BUT
WITH A SLOW PROGRESSION EAST ON TUESDAY WITH BEST POPS REMAINING
ACROSS THE EASTERN HALF OF THE CWA. THIS TREND CONTINUES TUESDAY
NIGHT INTO WEDNESDAY...WITH SIMILAR CONDITIONS TO POSSIBLY
CONTINUE THROUGH WEDNESDAY BUT WITH LESS CONFIDENCE IN POPS GOING
INTO THIS TIME FRAME AS UPPER LEVEL LOW CONTINUES TO SPIN
OVERHEAD. HAVE BROUGHT UP POPS SOME FROM PREVIOUS FORECAST DUE TO
THIS LOW AND WAVES OF ENERGY REMAINING OVERHEAD...BUT STILL KEPT
THEM SOMEWHAT LOWER DUE TO TIMING/TREND ISSUES. WILL MORE THAN
LIKELY OBSERVE A CLOUDY/PARTLY CLOUDY DAY AGAIN WITH PERIODS OF
LIGHT TO MODERATE RAIN.
WILL THERE BE ANY RELIEF IN SIGHT IS PROBABLY THE MORE LIKELY
QUESTION AT THIS TIME? WELL...MAYBE. A BRIEF PERIOD OF DRIER
CONDITIONS IS FORECAST FOR WEDNESDAY NIGHT INTO A PORTION OF EARLY
THURSDAY AS WEAK UPPER LEVEL RIDGING FORECAST TO OCCUR. WITH
THIS...MIGHT OBSERVE TEMPS TRY TO WORK THEIR WAY BACK INTO THE
70S ON THURSDAY. ALTHOUGH...MODELS KEEP THIS UPPER LEVEL LOW
PARKED ACROSS THE REGION FOR MOST OF THE WEEK BEFORE ALL MEDIUM
RANGE GUIDANCE SHOWING THIS LOW BEGINNING TO SHIFT TO THE
EAST...BUT DUE TO ANOTHER TROUGH DIGGING THROUGH THE UPPER MIDWEST
RIGHT BEHIND THIS UPPER LEVEL LOW. THIS UPPER LEVEL TROUGH AND
ATTENDANT SURFACE LOW WILL DROP A COLD FRONT THROUGH ACROSS THE
AREA WITH ANOTHER PUNCH OF COLDER AIR...AS 850MB TEMPS ONCE AGAIN
GET OH SO CLOSE TO 0C LINE. WITH THIS IN PLACE...TEMPS WILL
STRUGGLE ONCE AGAIN TO MAKE IT TO THE 60S THROUGH THE START OF THE
WEEKEND.
RODRIGUEZ
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* POTENTIAL FOR BRIEF DURATION MVFR CIGS YET THIS MORNING
* RETURN OF MVFR CIGS THIS EVENING... LOWERING TO IFR LATE TONIGHT
* WINDS GUSTING 20-25 KTS TODAY
ED F
//DISCUSSION...UPDATED 12Z...
SURFACE LOW PRESSURE CURRENTLY OVER SOUTHERN LAKE MICHIGAN WILL BE
TURNING WEST ACROSS FAR NORTHERN IL AND SOUTHERN WI THIS MORNING.
THIS TRACK IS A LITTLE FURTHER NORTH THAN PREVIOUSLY EXPECTED AND
AS A RESULT...NORTHWEST WINDS EARLIER THIS MORNING SHIFTED TO THE
WEST AND AS THE LOW MOVES WEST...WINDS WILL TURN SOUTHERLY THIS
MORNING AND EVENTUALLY SOUTHEASTERLY LATER THIS AFTERNOON INTO
THIS EVENING AT THE CHICAGO AREA TERMINALS. THE LOW WILL BEGIN TO
TURN SOUTHWESTERLY TOWARD/NEAR RFD THIS AFTERNOON...THUS WINDS
WILL TURN SOUTHWESTERLY AT RFD THEN SWING AROUND TO EASTERLY LATER
THIS AFTERNOON. AS THE LOW DEEPENS...SPEEDS AND GUSTS HAVE BEEN
INCREASING OVER THE PAST FEW HRS AND IT MAY DEEPEN A BIT MORE
DURING THE DAY. AS A RESULT...WIND SPEEDS WILL LIKELY CONTINUE IN
THE 12-16KT RANGE WITH GUSTS INTO THE 20-25KT RANGE. SOUNDINGS
WOULD SUGGEST THAT SOME HIGHER GUSTS ARE ALSO POSSIBLE.
SATELLITE AND OBSERVATIONS SHOW A DRY SLOT ROTATING NORTH ACROSS
EAST CENTRAL IL. AS THIS LIFTS NORTH...EXPECT SHOWERS TO PUSH
WEST...AWAY FROM ORD/MDW/GYY AND CIGS TO LIFT. SPECIFIC TIMING MAY
NEED TO BE TWEAKED BUT CONFIDENCE IS INCREASING WITH THIS TREND
AND IFR CIGS LIFTING THROUGH MVFR THIS MORNING ACROSS THE CHICAGO
AREA TERMINALS. FURTHER WEST HOWEVER...EXPECT RFD TO REMAIN IN THE
SHOWERS/LIGHT RAIN AS WELL AS IFR CIGS FOR MUCH OF THE DAY. COULD
BE SOME BRIEF IMPROVEMENT AT TIMES BUT TOO MUCH UNCERTAINTY TO TRY
TO TIME THAT WITH THIS FORECAST.
AS THE LOW PIVOTS SOUTH AND THEN SOUTHEAST BACK ACROSS NORTHERN IL
THIS EVENING AND OVERNIGHT...RAIN SHOULD SPREAD BACK ACROSS THE
TERMINALS WITH CIGS LOWERING THROUGH MVFR AND POSSIBLY IFR
OVERNIGHT INTO TUESDAY MORNING. CMS
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* MEDIUM CONFIDENCE IN CIGS/VSBY FORECAST TODAY AND THIS EVENING
* MEDIUM CONFIDENCE THAT IFR CIGS WILL RETURN OVERNIGHT BUT LOW
CONFIDENCE IN TIMING
* MEDIUM CONFIDENCE IN WIND FORECAST ENTIRE FORECAST PERIOD
ED F
//OUTLOOK FOR ORD/MDW FOR 00Z WEDNESDAY-12Z MONDAY...UPDATED 12Z...
TUESDAY NIGHT THROUGH FRIDAY...CHANCE OF SHOWERS. MVFR POSSIBLE.
SATURDAY AND SUNDAY...VFR.
&&
.MARINE...
158 AM CDT
SHORT DURATION EASTERLY GALE EVENT STILL EXPECTED EARLY THIS
MORNING OVER CENTRAL AND SOUTHERN PORTIONS OF THE LAKE...WITH A
QUICK RAMP DOWN IN WINDS LATER THIS MORNING AS LOW OCCLUDES AND
FILLS. SURFACE LOW THEN EXPECTED TO MEANDER AROUND THE
NEIGHBORHOOD THROUGH MID WEEK...BUT WITH LOW GRADUALLY FILLING
WOULD EXPECT A CONTINUED DOWNWARD TREND IN WINDS. THIS LOW WILL
GET BOOTED OUT OF THE AREA TOWARD MID WEEK AS NEXT SYSTEM RAPIDLY
APPROACHES FROM THE NORTHWEST. MEDIUM RANGE MODELS REMAIN IN
RELATIVELY GOOD AGREEMENT ON THE BIG PICTURE LATER THIS WEEK WITH
A DEEP LOW TRACKING INTO THE NORTHERN LAKES REGION WITH A SERIES
OF STRONG COLD FRONTS MOVING ACROSS THE LAKE LATE IN THE WEEK.
GIVEN THE MAGNITUDE OF THE ANTICIPATED COLD AIR ADVECTION AND
FORECAST STRENGTH OF THE SURFACE LOW HARD TO ARGUE MUCH WITH MODEL
FORECASTS OF HIGH END GALES TO POSSIBLY EVEN LOW END STORM FORCE
WINDS SOMETIME LATE THIS WEEK. GIVEN THE INHERENT UNCERTAINTIES
WITH FORECASTS THAT FAR OUT HAVE CAPPED OFF WINDS IN THE FORECAST
AT HIGH END GALES...BUT IF WORSE CASE SCENARIO MODELS PAN OUT THEN
THIS WILL END UP BEING TOO CONSERVATIVE OF A FORECAST.
IZZI
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WARNING...NEARSHORE WATERS UNTIL
10 AM MONDAY.
GALE WARNING...LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ868-LMZ870-
LMZ872-LMZ874 UNTIL 1 PM MONDAY.
&&Hazardous weather outlook, Sep 26, 10:11 AM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1111 AM CDT MON SEP 26 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
271615-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1111 AM CDT MON SEP 26 2011 /1211 PM EDT MON SEP 26 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WHILE NO SEVERE WEATHER IS EXPECTED...RAIN SHOWERS MAY BE HEAVY AT
TIMES THROUGH MIDDAY...MAINLY ALONG AND WEST OF INTERSTATE 39.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-271615-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1111 AM CDT MON SEP 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT WILL CONTINUE
THROUGH LATE TONIGHT ALONG THE ILLINOIS NEARSHORE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
GALE FORCE WINDS WILL BE POSSIBLE ALONG THE INDIANA NEARSHORE
WITH HAZARDOUS WINDS AND WAVES FOR SMALL CRAFT POSSIBLE FOR THE
ILLINOIS NEARSHORE THURSDAY NIGHT THROUGH FRIDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-271615-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1111 AM CDT MON SEP 26 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
GALE FORCE WINDS ARE LIKELY ACROSS THE CENTRAL PORTION OF LAKE
MICHIGAN THROUGH EARLY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
GALE FORCE WINDS ARE POSSIBLE OVER THE ENTIRE LAKE THURSDAY
THROUGH FRIDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RC
In the hours before
Local storm report, Sep 26, 7:06 AM CST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
806 AM CDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 AM HEAVY RAIN CHERRY VALLEY 42.24N 88.96W
09/26/2011 M0.75 INCH WINNEBAGO IL BROADCAST MEDIA
CURRENT STORM TOTAL. REPORT RELAYED FROM PUBLIC.
&&
RSLocal storm report, Sep 26, 7:07 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
807 AM CDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM HEAVY RAIN HARVARD 42.42N 88.62W
09/26/2011 M1.01 INCH MCHENRY IL BROADCAST MEDIA
CURRENT STORM TOTAL. REPORT RELAYED FROM PUBLIC.
&&
RSLocal storm report, Sep 26, 7:22 AM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
822 AM CDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
09/26/2011 M1.25 INCH COOK IL TRAINED SPOTTER
STORM TOTAL SINCE MIDNIGHT. STILL RAINING AT TIME OF
REPORT.
&&
RSLocal storm report, Sep 26, 7:59 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
859 AM CDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN KINGSTON 42.10N 88.76W
09/26/2011 M1.25 INCH DEKALB IL BROADCAST MEDIA
STILL RAINING LIGHTLY AT TIME OF REPORT. REPORT RELAYED
FROM PUBLIC.
0704 AM HEAVY RAIN WOODSTOCK 42.31N 88.44W
09/26/2011 M1.83 INCH MCHENRY IL EMERGENCY MNGR
&&
RSLocal storm report, Sep 26, 8:43 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
943 AM CDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 AM HEAVY RAIN INVERNESS 42.12N 88.10W
09/26/2011 M1.68 INCH COOK IL TRAINED SPOTTER
STORM TOTAL SINCE MIDNIGHT.
&&
RSSpecial weather statement, Sep 26, 10:22 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1122 AM CDT MON SEP 26 2011
ILZ003-004-008-011-261700-
BOONE IL-DE KALB IL-OGLE IL-WINNEBAGO IL-
1122 AM CDT MON SEP 26 2011
...SPECIAL WEATHER STATEMENT...
AN AREA OF MODERATE TO AT TIMES HEAVY RAINFALL CONTINUES TO SLIDE
WEST...SOUTHWEST ACROSS EASTERN PORTIONS OF WINNEBAGO COUNTY AND
WESTERN BOONE COUNTY.
WINDS GREATER THAN 40 MPH...BRIEF MODERATE DOWNPOURS CAN BE EXPECTED
THROUGH THE REMAINDER OF THIS MORNING THROUGH EARLY THIS AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
ROCKFORD AIRPORT... ROCKFORD... CHERRY VALLEY...
STILLMAN VALLEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS.
LAT...LON 4230 8923 4229 8889 4208 8886 4206 8924
BEACHLER
Flood, Winnebago
- When
- September 26, 10:24 AM CST to 2:00 PM CST
- Where
- Winnebago County, 0.85 mi SW of East Rockford to 2.62 mi NNW of Camp Grant
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 42.240, -89.080
Flowing water was reported up to curbs along parts of Harrison Avenue. Flooding was reported at the intersection of Sandy Hollow and Alpine Roads. Flooding was also reported along 11th Street between Sandy Hollow Road and Harrison Avenue.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Wisconsin, September 26, 20111 death · $7,000 · 1 event
- High Wind and Strong Wind in Washington, September 26, 2011$30,000 · 53 kt wind · 4 events
- Hail and Damaging Winds in Texas, September 26, 2011$25,000 · 1.75 in hail · 6 events
- Flooding in Pennsylvania, September 26 to 27, 2011$30,000 · 2 events
- Hail in Ohio, September 26, 2011$25,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in West Virginia, September 26, 2011$3,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Winds in Kentucky, September 26, 2011$9,000 · 52 kt wind · 4 events
- Damaging Winds and Heavy Rain in Florida, September 26, 201150 kt wind · 4 events
- Wildfire in Texas, September 26 to 30, 20114 events
- Heavy Rain in Ohio, September 26, 20113 events
- Frost and Freeze in Oregon, September 26, 20112 events
- Flooding in North Carolina, September 26, 20112 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347271.